HELP! I'm hurting and it's getting worse~!I've had a pain in my foot for 4 months now, and the doctor finally decided to X-ray. He's discovered I've got osteoarthritis in my left food AND I have 3 bones fusing together all of their own accord.
I've read that my blood pressure medication could be causing me to be 'hoarding calcium' and wonder if that could have anything to do with the bones fusing together?
My doctor also advised me to take 2 x Panadol Extend (625mg of paracetamol) 3 times per day, but that's a huge dose for something that's going to be long term and so I worry about my poor Liver now!
My professonal involves a LOT of walking, and usually after 2 or 3 days at work, the 3rd or 4th day involves a lot of pain. If I flex my foot and I hear a crack (like we all do when we stretch) I'm in agony for an entire day.
Any idea's on pain relief? Making the bones stop fusing? Arthritis relief?
Oh ... one RN mentioned I should lose weight (I am overweight) but my thyroid interferes with weight loss and makes it difficult. I don't eat stupidly, and like I said, my job involves A LOT of walking, running around (good cardio exercises for nurses!).
I'm seeing my doctor next Saturday and just want to go armed with some options if any.
Cheers & thanks in advance!
Last edited by angel_bear; 09-09-2007 at 11:23 PM.
Reason: Nobody's responding,so I'll make it simpler
Hey somebody who has a similiar experience help her!!!! Lol, sorry I'm not a big help but I had a fusion done from a buniectomy and its been almost 2 months now and have pain where the fusion is too. I'm not sure about your situation but the pain may be from the fusion not fully healed yet. Try to take it easy,and anyone who can relate, help her out!!!
I'm not much help either, you could ask about whether you need to get you bones properly fused to help reduce the pain. As far as I know there is no way to stop bones fusing once the cartilage is gone (but I don't know much about this since I had an ankle replacement). Loosing weight is definately advisable as even a 10% reduction in body weight makes a significant difference to stress on the foot (I was also told to loose weight, it seems to be going well). Try to wear good footwear if you have to walk a lot with work, maybe you need orthotics... And well the panadol are much nicer on your liver than most other pain killers...if you need them, take them is my advice, but find a differernt long-term soution.
I also recommend icing your foot at the end of a long day on your feet and elevating it, it will help it recover a bit for the next day (assuming it swells a bit)
The cracking sound is probably from the arthritis.
But since you are a nurse I suspect you know all of this and much more.